Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Vomiting blood, endoscopy shows ulcer, taken Pantop and Pataguard, weight loss, hair fall. Worried about cancer.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
dear sir,
i have got jaundice in 2006.
again at 2009 i have my hemoglobin count reached till 25%.
in 2011 again i caught with jaundice for 6 month. the billiubrin count was 1.6-1.8.
now last month i have vomit of blood and doctor suggested that it is ulcer. It has seen in endoscopy too.
and they have given me pantop hp kit for ulcer for 2 week
now they have pantaguard for gastric for 2 month.
i am using this medicine pantaguard d but still i have problem of hyper acidity.
since in this all i just want mention that my weight has also loosed much. and my hair fall from 2007-08 nd still going.
sometime i think of cancer to please guide me through all.
Posted Sat, 14 Apr 2012 in Peptic Ulcer
Answered by Dr. Shainaz Arif Kaware 34 minutes later

Thanks for your query.

You have reported infections due to jaundice in 2006/2009/2011 and the last time for 6 months although the bilirubin count of 1.6-1.8 is not very high

Here I would like to know whether you have been tested for Hepatitis-B.
Endoscopy showed ulcer in stomach so you have been advised treatment with Pantop-HP kit followed by Pantaguard for 2 months which you should continue.

Prolonged illness for 6months like jaundice and gastric ulcer does cause weight loss(as there is XXXXXXX loss of blood in gastric ulcer) and even hair fall is common and the reason for hair fall is the low haemoglobin.

To recover from gastric ulcer and prevent recurrence of jaundice( if it is not Hepatitis-B )you should:-
-take a balanced and healthy diet
-avoid spicy;fried and fatty food
-avoid outside food completely
-drink boiled water as jaundice is a water borne disease
-take good sleep -8 hrs a day
-eat food at proper time.
-take your medicine regularly
-avoid butter, meats, tea, coffee, pickles
-drink plenty of water and make it a habit to drink a glass of water as first thing in morning.
-if your haemoglobin is low eat iron XXXXXXX food like lentils, beans, leafy vegetables,and if your doctor has prescribed you can take iron supplement

Once you recover from ulcer and and the weakness you had due to jaundice you will start gaining weight.As your general health improves and you start gaining weight the hair fall will also stop.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Take care.
Above answer was peer-reviewed by
Follow-up: Vomiting blood, endoscopy shows ulcer, taken Pantop and Pataguard, weight loss, hair fall. Worried about cancer. 12 hours later
dear madam,
i have tested for hepatitis b. it was not there.
again i want to is this all symptoms of cancer too.
i am little afraid about this too and i want to be clear about this.
i want to know Pantaguard is necessary .It is not working in my case althogh i am regularly taking it since lat 2 and half weeks.
Can i take pantop d or suggest me good one that work on gas and also for hair fall.
when am taking this medicine at evening gas form burp (dakar).
again is this starting symptoms of cancer.To confirm it is or not what should i do.
thanks you would understand what i am asking .
Answered by Dr. Shainaz Arif Kaware 44 minutes later

Thanks again.

I understand that you are very worried about cancer.

Weight loss can happen due to multiple other causes. Persisting illness, infection, anemia and other nutritional issues are the common causes. Cancers is less likely at this age especially if you haven’t been smoking or drinking alcohol or have family history. You haven’t specified these; I presume you don’t have it.

Further endoscopic examination can pick up cancerous changes if any in the stomach and upper Gastrointestinal tract. A normal endoscopy rules out upper GI cancers. If you are still concerned, you may talk to a gastroenterologist and perform a repeat endoscopy. That should clear all your fears beyond doubts.

As far as medications are concerned, Pantop D is exactly similar to pantaguard only with an added advantage to prevent vomiting. If you are comfortable with pantop D, you may discuss with your prescribing doctor to change the brand. Both these drugs and other antiulcer drugs do not influence hair. Hairfall issues needs to be addressed independently by a competent dermatologist.

Hope this answers your query. Should you have any further concerns, feel free to post your response. I shall help you with them. Do accept the answer if you do not have any further queries.

Take care and Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor